Advanced Search
MyIDEAS: Login

Managing Extinctions and Biodiversity

Contents:

Author Info

  • Matthew A. Turner

Abstract

A review of the conservation biology literature reveals pervasive uncertainty about the effects of conservation policies on the persistence of populations of endangered species. This uncertainty about population persistence is of two types. Loosely speaking, certain features of the world that bear upon population persistence are uncertain, but are drawn from known distributions. Other features of the world that bear upon population persistence are uncertain, and are drawn from unknown distributions. This paper develops a systematic way to deal with these two types of uncertainty when selecting a conservation policy. In particular, we extend the results of Gilboa and Schmeidler (1989) to the problem of managing the extinction of a single species, and to the more general problem of managing biodiversity.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.economics.utoronto.ca/public/workingPapers/UT-ECIPA-MTURNER-98-04.ps
File Function: Main Text
Download Restriction: no

Bibliographic Info

Paper provided by University of Toronto, Department of Economics in its series Working Papers with number mturner-98-04.

as in new window
Length: 32 pages
Date of creation: 11 Aug 1998
Date of revision:
Handle: RePEc:tor:tecipa:mturner-98-04

Contact details of provider:
Postal: 150 St. George Street, Toronto, Ontario
Phone: (416) 978-5283

Related research

Keywords:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Solow Andrew & Polasky Stephen & Broadus James, 1993. "On the Measurement of Biological Diversity," Journal of Environmental Economics and Management, Elsevier, vol. 24(1), pages 60-68, January.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:tor:tecipa:mturner-98-04. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (RePEc Maintainer).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.